Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access January 7, 2015

Vietoris topology on spaces dominated by second countable ones

  • Carlos Islas EMAIL logo and Daniel Jardon
From the journal Open Mathematics


For a given space X let C(X) be the family of all compact subsets of X. A space X is dominated by a space M if X has an M-ordered compact cover, this means that there exists a family F = {FK : K ∈ C(M)} ⊂ C(X) such that ∪ F = X and K ⊂ L implies that FK ⊂ FL for any K;L ∈ C(M). A space X is strongly dominated by a space M if there exists an M-ordered compact cover F such that for any compact K ⊂ X there is F ∈ F such that K ⊂ F . Let K(X) D C(X)\{Ø} be the set of all nonempty compact subsets of a space X endowed with the Vietoris topology. We prove that a space X is strongly dominated by a space M if and only if K(X) is strongly dominated by M and an example is given of a σ-compact space X such that K(X) is not Lindelöf†. It is stablished that if the weight of a scattered compact space X is not less than c, then the spaces Cp(K(X)) and K(Cp(X)) are not Lindelöf Σ. We show that if X is the one-point compactification of a discrete space, then the hyperspace K(X) is semi-Eberlein compact.


[1] Amir D., Lindenstrauss J., The structure of the weakly compact sets in Banach spaces, Annals of Math., 1968, 88(1), 35–46 10.2307/1970554Search in Google Scholar

[2] Arkhangel’skii A. V., Topological Function Spaces, Kluwer Academic Publishers, Dordrecht, 1992 Search in Google Scholar

[3] Buhagiar D., Yoshioka I., Sums and products of ultracomplete topological spaces, Topology Appl., 2002, 122, 77–86 10.1016/S0166-8641(01)00136-5Search in Google Scholar

[4] Cascales B., Orihuela J., A sequential property of set-valued maps, J. Math. Anal. Appl., 1991, 156, 86–100 10.1016/0022-247X(91)90384-CSearch in Google Scholar

[5] Cascales B., Orihuela J., Tkachuk V., Domination by second countable spaces and Lindelöf - property, Topology Appl., 2011, 158, 204–214 10.1016/j.topol.2010.10.014Search in Google Scholar

[6] Engelking R., General Topology, Heldermann, Berlin, 1989 Search in Google Scholar

[7] Fedorchuk V., Filippov V., General Topology. Basic Constructions, Moscow University Press, Moscow, 1988 (in Russian) Search in Google Scholar

[8] Guerrero Sánchez D., Domination by metric spaces, Topology Appl., 2013, 160, 1652–1658 10.1016/j.topol.2013.06.014Search in Google Scholar

[9] Kubís W., Leiderman A., Semi-Eberlein spaces, Topology Proc., 2004, 28, 603–616 Search in Google Scholar

[10] Mamatelashvili A., Tukey order on sets of compact subsets of topological spaces, PhD thesis, University of Pittsburgh, Pittsburgh, USA, July 2014 Search in Google Scholar

[11] Nagami K., -spaces, Fund. Math., 1969, 65, 169–192 10.4064/fm-65-2-169-192Search in Google Scholar

[12] Ntantu I., Cardinal functions on hyperspaces and function spaces, Topology Proc., 1985, 10, 357–375 Search in Google Scholar

[13] Ponomarev V., Tkachuk V., The countable character of X in βX compared with the countable character of the diagonal in XxX, Vestnik Mosk. Univ., 1987, 42(5), 16–19 (in Russian) Search in Google Scholar

[14] Tkachuk V., A Cp-Theory Problem Book, Springer, Heidelberg, 2010 10.1007/978-1-4419-7442-6Search in Google Scholar

[15] Tkachuk V., Lindelöf -spaces: an omnipresent class, RACSAM Rev. R. Acad. Cienc. Exactas Fis. Nat., Ser. A Mat., 2010, 104(2), 221–244 10.5052/RACSAM.2010.15Search in Google Scholar

[16] Zenor L., On the completeness of the space of compact sets, Proc. Amer. Math. Soc., 1970, 26, 190–192 10.1090/S0002-9939-1970-0261538-4Search in Google Scholar

Received: 2014-8-14
Accepted: 2014-12-6
Published Online: 2015-1-7

© 2015 Carlos Islas and Daniel Jardon

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 28.2.2024 from
Scroll to top button